Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having itching on legs, head, and back. Have symptoms of anxiety and depression. On Zoloft. Remedy?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Hi. I believe I could have a food allergy but I have other issues that could be causing the symptoms as well. First of all, I have suffered with debilitating physical symptoms of anxiety and depression for a little over a year. Started on Zoloft two months ago and have felt pretty good for the most part. However, lately I am feeling a little worse. It's mostly stomach symptoms (cramps and nausea), acid reflux, and feeling lightheaded. That is my background information. A couple weeks ago after eating a baked potato (baked in the microwave) my tongue and roof of my mouth started tingling and this went on for about 15 minutes or so. My stomach felt a bit cramped but I just assumed it was from eating a lot of starch in one sitting. About a week later, I experienced the same thing after eating macaroni and cheese, except I didn't really have digestive symptoms, just the mouth tingling. I work at a grocery store and I have been watering the plants we sell, and about three days ago (the last day I worked) I started itching, mostly on my arms but by that evening I was itching all over. I haven't worked in three days but I am still experiencing itching, even though just my arms touched the plants I have also been having itching on my legs, head, and back. I am wondering if the itching could be related to a food allergy or if it is still symptoms from the plants.
Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Omer 2 hours later

I am Dr.Omer and I am here to help you with your query

As you have said that you have food allergies , having mood problems , started on zoloft (Sertraline) two months ago , having stomach cramps after eating any thing , now itching all over the body after watering the plant

Based on the description of your symptoms following is your plausible cause:

Zoloft contain sertraline and causes following :

1.Paresthesias , meaning the tingling sensation in your mouth after eating food

2.Zoloft is famous for cramps , bloating , nausea and acid reflux

3.It is said that if you get any Skin allergies/ problems , zoloft should be reviewed

I know that food allergies also cause the above things , but your problems aggravated after taking zoloft.

An allergic reaction to plants can cause itching all over the body , even if you have only touched them with your hands

That allergic reaction usually resides in 24-48 hrs if you take anti allergic drugs and soothing skin ointment

Your this episode of allergy is purely related to those plants not the food/zoloft and i would suggest to go to ER and get the treatment.

But the other symptoms I described are due to zoloft

I hope this explains your query

Feel free to ask any further questions if you need any clarification

Take care
Above answer was peer-reviewed by
Follow-up: Having itching on legs, head, and back. Have symptoms of anxiety and depression. On Zoloft. Remedy? 22 hours later
Thank you.
Today I woke up with very bad stomach cramps and have had bowel movements several times (not diarrhea, just normal). I feel like I may have eaten too much fiber a couple of days ago and need to get it all out of my system, but now I am trying to eat and am extremely nauseous. I don't think Zoloft is causing this because I've been on it for a couple months and have not had these symptoms.
Answered by Dr. Omer 3 hours later
Hello again,

As you have said that you have taken a lot of fiber in previous day and that can be a cause of your high bowel movements.

Anxiety in the age of 22 years can also cause acidity , bloating ,fast bowel movements or it can simply be a typical gastroenteritis with non-watery diarrhea.

Any antidepressant cannot finish all the mood swings like depression and anxiety , and may be your anxiety not completely controlled by zoloft.

Side effects of medicine can start any time after the start of medicine, early or late

I think you need to go to ER and get a check up , because i am telling the things to you without seeing you and they can do appropriate tests like blood complete picture , immunoglobulin level , atopy test to differentiate between allergic reactions , zoloft side effects or anxiety symptoms

I hope this explains your query.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor